Alert archive / Montana / Blizzard Warnings in 2016

Blizzard Warning 2, NWS Glasgow, MT

December 24, 20166 counties in Montana

NWS Glasgow, MT issued this blizzard warning at Dec 24, 2016, 9:42 PM MST for 6 counties in Montana. It took effect at Dec 25, 2016, 3:04 AM MST. It was in force for 32 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 24, 2016, 9:42 PM MST (04:42 UTC)
In effect from
Dec 25, 2016, 3:04 AM MST
Expired
Dec 26, 2016, 10:56 AM MST
In force
32 hr
Issued by
NWS Glasgow, MT

Counties Dawson County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 152 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 25, 9:06 PM MSTBLIZZARD3 E Sidney, MTVISIBILITY LESS THAN 1/4 MILE SINCE 700 PM.
Dec 25, 9:32 PM MSTHEAVY SNOW 1222 N Wibaux, MTESTIMATED 12 INCHES OF SNOW TODAY WITH CONSIDERABLE BLOWING AND DRIFTING. VISIBILITY ABOUT A 100 YARDS SINCE 6 PM.
Dec 25, 9:36 PM MSTBLIZZARD20 S Flaxville, MTVISIBILITY NEAR ZERO, 1/4 MILE AT BEST ON SECONDARY ROADS.
Dec 25, 9:49 PM MSTBLIZZARDCulbertson, MTVISIBILITY NEAR ZERO ON HIGHWAY 16 FROM MILE MARKER 84 TO THE US-2 JUNCTION IN CULBERTSON. 6-12 INCH HIGH DRIFTS ACROSS HIGHWAY MT-16.
Dec 25, 10:15 PM MSTBLIZZARD20 N Wolf Point, MTVISIBILITY LESS THAN 50 YARDS ON HIGHWAY MT-13 FROM THE US-2 JUNCTION TO 20 MILES NORTH, WITH CONSIDERABLE BLOWING AND DRIFTING SNOW.
Dec 26, 5:11 AM MSTHEAVY SNOW 102 S Sidney, MT24 HOUR SNOWFALL WITH 0.63 INCH PRECIPITATION
Dec 26, 7:00 AM MSTSNOW 520 S Brockton, MT
Dec 26, 7:00 AM MSTSNOW 71 S Savage, MT
Dec 26, 7:00 AM MSTSNOW 817 Wsw Glendive, MT
Dec 26, 8:00 AM MSTSNOW 56 Wnw Outlook, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2016-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2016-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

012 
WWUS45 KGGW 250442
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
942 PM MST SAT DEC 24 2016

...WINTER STORM THROUGH CHRISTMAS NIGHT...

MTZ024>027-251200-
/O.UPG.KGGW.WS.W.0004.161225T1200Z-161226T1200Z/
/O.NEW.KGGW.BZ.W.0002.161225T1200Z-161226T1200Z/
RICHLAND-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF SIDNEY, FAIRVIEW, GLENDIVE, RICHEY, 
TERRY, AND WIBAUX
942 PM MST SAT DEC 24 2016

...BLIZZARD WARNING IN EFFECT FROM 5 AM SUNDAY TO 5 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 5 AM SUNDAY TO 5 AM MST MONDAY.
THE WINTER STORM WARNING IS NO LONGER IN EFFECT.

* TIMING...THROUGH EARLY MONDAY MORNING.

* SNOW ACCUMULATIONS...6 TO 10 INCHES. SNOWFALL RATES OF ONE INCH
  PER HOUR ARE POSSIBLE AT TIMES SUNDAY AFTERNOON AND EVENING.

* SNOW IMPACTS...SNOW...HEAVY AT TIMES...WILL ACCUMULATE ON AREA 
  ROADWAYS LEADING TO DANGEROUS TRAVEL CONDITIONS.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* WIND IMPACTS...BLIZZARD CONDITIONS WILL DEVELOP WITH NEAR ZERO
  VISIBILITY AT TIMES SUNDAY AFTERNOON AND EVENING. TRAVEL IS NOT
  RECOMMENDED DUE TO SIGNIFICANT BLOWING AND DRIFTING SNOW.

* WIND CHILLS: AROUND 20 BELOW BY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION
CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS
WHICH CAN LEAD TO A LIFE THREATENING SITUATION.

&&

$$

MTZ018-020-023-251200-
/O.UPG.KGGW.WW.Y.0020.000000T0000Z-161226T0000Z/
/O.EXA.KGGW.WS.W.0004.161225T0600Z-161226T1200Z/
DANIELS-WESTERN ROOSEVELT-MCCONE-
INCLUDING THE CITIES OF SCOBEY, WOLF POINT, POPLAR, AND CIRCLE
942 PM MST SAT DEC 24 2016

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 5 AM
MST MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...THROUGH SUNDAY AFTERNOON.

* SNOW ACCUMULATIONS...5 TO 8 INCHES.

* SNOW IMPACTS...PERIODS SNOW WILL RESULT IN SNOW COVERED ROADS
  AND DANGEROUS TRAVEL AT TIMES.

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* WIND IMPACTS...STRONG AND GUSTY WINDS WILL CAUSE REDUCED
  VISIBILITY FROM BLOWING SNOW.

* WIND CHILLS...AROUND 20 BELOW BY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE 
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT 
AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS OR 
IMPOSSIBLE. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...KEEP A
WINTER SURVIVAL KIT INCLUDING A FLASHLIGHT...FOOD...AND WATER IN 
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MTZ019-062-251200-
/O.CON.KGGW.WS.W.0004.161225T0600Z-161226T1200Z/
SHERIDAN-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF PLENTYWOOD, MEDICINE LAKE, AND CULBERTSON
942 PM MST SAT DEC 24 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

* SNOW ACCUMULATIONS...6 TO 9 INCHES

* TIMING...TONIGHT THROUGH MONDAY MORNING.

* SNOW IMPACTS...PERIODS OF SNOW WILL RESULT IN SNOW COVERED 
  ROADS AND TRAVEL HAZARDS THROUGHOUT THE HOLIDAY WEEKEND.

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* WIND IMPACTS...STRONG AND GUSTY WINDS WILL CAUSE REDUCED
  VISIBILITY FROM BLOWING SNOW.

* WIND CHILLS...AROUND 20 BELOW BY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS NOT
RECOMMENDED. IF YOU MUST TRAVEL...KEEP A WINTER SURVIVAL KIT
INCLUDING A FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

&&

$$

MTZ016-017-021-022-059>061-251200-
/O.EXT.KGGW.WW.Y.0020.000000T0000Z-161226T0600Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-
NORTHERN VALLEY-
INCLUDING THE CITIES OF MALTA, SACO, GLASGOW, FORT PECK, 
HINSDALE, FRAZER, WINNETT, JORDAN, WHITEWATER, ZORTMAN, 
AND OPHEIM
942 PM MST SAT DEC 24 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM MST SUNDAY...

* SNOW ACCUMULATIONS...2 TO 5 INCHES.

* TIMING...THROUGH SUNDAY AFTERNOON.

* SNOW IMPACTS...PERIODS OF LIGHT TO MODERATE SNOWFALL WILL RESULT
  IN SNOW COVERED ROADS AND DIFFICULT TRAVEL. 

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* WIND IMPACTS...STRONG AND GUSTY WINDS WILL CAUSE REDUCED
  VISIBILITY FROM BLOWING SNOW.

* WIND CHILLS...AROUND 20 BELOW BY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITY. USE CAUTION WHILE DRIVING.

&&

$$
5 follow-up statements
659 
WWUS45 KGGW 251004
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
304 AM MST SUN DEC 25 2016

...WINTER STORM THROUGH TONIGHT...

MTZ019-062-252300-
/O.UPG.KGGW.WS.W.0004.000000T0000Z-161226T1200Z/
/O.EXB.KGGW.BZ.W.0002.161225T1004Z-161226T1200Z/
SHERIDAN-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF PLENTYWOOD, MEDICINE LAKE, AND CULBERTSON
304 AM MST SUN DEC 25 2016

...BLIZZARD WARNING IN EFFECT UNTIL 5 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST MONDAY. THE WINTER
STORM WARNING IS NO LONGER IN EFFECT.

* TIMING...THROUGH EARLY MONDAY MORNING.

* SNOW ACCUMULATIONS...6 TO 10 INCHES. SNOWFALL RATES OF ONE INCH
  PER HOUR ARE POSSIBLE AT TIMES THIS AFTERNOON AND EVENING.

* SNOW IMPACTS...SNOW...HEAVY AT TIMES...WILL ACCUMULATE ON AREA 
  ROADWAYS LEADING TO DANGEROUS TRAVEL CONDITIONS.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* WIND IMPACTS...BLIZZARD CONDITIONS WILL DEVELOP WITH NEAR ZERO
  VISIBILITY AT TIMES THIS AFTERNOON AND EVENING. TRAVEL IS NOT
  RECOMMENDED DUE TO SIGNIFICANT BLOWING AND DRIFTING SNOW.

* WIND CHILLS: AROUND 20 BELOW BY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION
CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS
WHICH CAN LEAD TO A LIFE THREATENING SITUATION.

&&

$$

MTZ024>027-252300-
/O.EXT.KGGW.BZ.W.0002.161225T1004Z-161226T1200Z/
RICHLAND-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF SIDNEY, FAIRVIEW, GLENDIVE, RICHEY, 
TERRY, AND WIBAUX
304 AM MST SUN DEC 25 2016

...BLIZZARD WARNING NOW IN EFFECT UNTIL 5 AM MST MONDAY...

* TIMING...THROUGH EARLY MONDAY MORNING.

* SNOW ACCUMULATIONS...6 TO 10 INCHES. SNOWFALL RATES OF ONE INCH
  PER HOUR ARE POSSIBLE AT TIMES THIS AFTERNOON AND EVENING.

* SNOW IMPACTS...SNOW...HEAVY AT TIMES...WILL ACCUMULATE ON AREA 
  ROADWAYS LEADING TO DANGEROUS TRAVEL CONDITIONS.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* WIND IMPACTS...BLIZZARD CONDITIONS WILL DEVELOP WITH NEAR ZERO
  VISIBILITY AT TIMES THIS AFTERNOON AND EVENING. TRAVEL IS NOT
  RECOMMENDED DUE TO SIGNIFICANT BLOWING AND DRIFTING SNOW.

* WIND CHILLS: AROUND 20 BELOW BY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION
CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS
WHICH CAN LEAD TO A LIFE THREATENING SITUATION.

&&

$$

MTZ018-020-023-252300-
/O.CON.KGGW.WS.W.0004.000000T0000Z-161226T1200Z/
DANIELS-WESTERN ROOSEVELT-MCCONE-
INCLUDING THE CITIES OF SCOBEY, WOLF POINT, POPLAR, AND CIRCLE
304 AM MST SUN DEC 25 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

* TIMING...THROUGH EARLY MONDAY MORNING.

* SNOW ACCUMULATIONS...5 TO 8 INCHES.

* SNOW IMPACTS...PERIODS SNOW WILL RESULT IN SNOW COVERED ROADS 
  AND DANGEROUS TRAVEL AT TIMES.

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* WIND IMPACTS...STRONG AND GUSTY WINDS WILL CAUSE LOW VISIBILITY
  FROM BLOWING SNOW. NEAR BLIZZARD CONDITIONS ARE POSSIBLE AT 
  TIMES THIS EVENING.

* WIND CHILLS...AROUND 20 BELOW BY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT
AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS OR
IMPOSSIBLE. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...KEEP
A WINTER SURVIVAL KIT INCLUDING A FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MTZ016-017-021-022-059>061-252300-
/O.CON.KGGW.WW.Y.0020.000000T0000Z-161226T0600Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-
NORTHERN VALLEY-
INCLUDING THE CITIES OF MALTA, SACO, GLASGOW, FORT PECK, 
HINSDALE, FRAZER, WINNETT, JORDAN, WHITEWATER, ZORTMAN, 
AND OPHEIM
304 AM MST SUN DEC 25 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* SNOW ACCUMULATIONS...2 TO 5 INCHES.

* TIMING...THROUGH LATE THIS EVENING.

* SNOW IMPACTS...PERIODS OF LIGHT TO MODERATE SNOWFALL WILL 
  RESULT IN SNOW COVERED ROADS AND DIFFICULT TRAVEL.

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* WIND IMPACTS...STRONG AND GUSTY WINDS WILL CAUSE REDUCED 
  VISIBILITY FROM BLOWING SNOW.

* WIND CHILLS...AROUND 20 BELOW BY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITY. USE CAUTION WHILE DRIVING.

&&

$$
254 
WWUS45 KGGW 252151
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
251 PM MST SUN DEC 25 2016

...WINTER STORM THROUGH TONIGHT...

MTZ016-021-059-060-252300-
/O.CAN.KGGW.WW.Y.0020.000000T0000Z-161226T0600Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-
251 PM MST SUN DEC 25 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WINTER
WEATHER ADVISORY.

SIGNIFICANT ADDITIONAL SNOW ACCUMULATIONS ARE NOT EXPECTED. THUS,
THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

$$

MTZ019-024>027-062-261000-
/O.CON.KGGW.BZ.W.0002.000000T0000Z-161226T1200Z/
SHERIDAN-RICHLAND-DAWSON-PRAIRIE-WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF PLENTYWOOD, MEDICINE LAKE, SIDNEY, 
FAIRVIEW, GLENDIVE, RICHEY, TERRY, WIBAUX, AND CULBERTSON
251 PM MST SUN DEC 25 2016

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

* TIMING...THROUGH EARLY MONDAY MORNING.

* SNOW ACCUMULATIONS...AN ADDITIONAL 4 TO 8 INCHES. SNOWFALL RATES
  OF ONE INCH PER HOUR ARE POSSIBLE AT TIMES THIS EVENING.

* SNOW IMPACTS...SNOW...HEAVY AT TIMES...WILL ACCUMULATE ON AREA 
  ROADWAYS LEADING TO DANGEROUS TRAVEL CONDITIONS.

* WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* WIND IMPACTS...BLIZZARD CONDITIONS WILL DEVELOP WITH NEAR ZERO
  VISIBILITY AT TIMES THIS EVENING. TRAVEL IS NOT RECOMMENDED DUE
  TO SIGNIFICANT BLOWING AND DRIFTING SNOW.

* WIND CHILLS: AROUND 20 BELOW BY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION
CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS
WHICH CAN LEAD TO A LIFE THREATENING SITUATION.

&&

$$

MTZ018-020-023-261000-
/O.CON.KGGW.WS.W.0004.000000T0000Z-161226T1200Z/
DANIELS-WESTERN ROOSEVELT-MCCONE-
INCLUDING THE CITIES OF SCOBEY, WOLF POINT, POPLAR, AND CIRCLE
251 PM MST SUN DEC 25 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

* TIMING...THROUGH EARLY MONDAY MORNING.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 7 INCHES.

* SNOW IMPACTS...PERIODS SNOW WILL RESULT IN SNOW COVERED ROADS 
  AND DANGEROUS TRAVEL AT TIMES.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* WIND IMPACTS...STRONG AND GUSTY WINDS WILL CAUSE LOW 
  VISIBILITY FROM BLOWING SNOW. NEAR BLIZZARD CONDITIONS ARE 
  POSSIBLE AT TIMES THIS EVENING.

* WIND CHILLS...AROUND 20 BELOW BY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT
AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS OR
IMPOSSIBLE. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...KEEP
A WINTER SURVIVAL KIT INCLUDING A FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MTZ017-022-061-260600-
/O.CON.KGGW.WW.Y.0020.000000T0000Z-161226T0600Z/
CENTRAL AND SOUTHERN VALLEY-GARFIELD-NORTHERN VALLEY-
INCLUDING THE CITIES OF GLASGOW, FORT PECK, HINSDALE, FRAZER, 
JORDAN, AND OPHEIM
251 PM MST SUN DEC 25 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 4 INCHES.

* TIMING...THROUGH LATE THIS EVENING.

* SNOW IMPACTS...PERIODS OF LIGHT TO MODERATE SNOWFALL WILL 
  RESULT IN SNOW COVERED ROADS AND DIFFICULT TRAVEL.

* WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* WIND IMPACTS...STRONG AND GUSTY WINDS WILL CAUSE REDUCED 
  VISIBILITY FROM BLOWING SNOW.

* WIND CHILLS...AROUND 20 BELOW BY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITY. USE CAUTION WHILE DRIVING.

&&

$$
028 
WWUS45 KGGW 260542
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1042 PM MST SUN DEC 25 2016

...WINTER STORM CONTINUES TONIGHT...

MTZ019-024>027-062-261200-
/O.CON.KGGW.BZ.W.0002.000000T0000Z-161226T1200Z/
SHERIDAN-RICHLAND-DAWSON-PRAIRIE-WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF PLENTYWOOD, MEDICINE LAKE, SIDNEY, 
FAIRVIEW, GLENDIVE, RICHEY, TERRY, WIBAUX, AND CULBERTSON
1042 PM MST SUN DEC 25 2016

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

* TIMING...THROUGH EARLY MONDAY MORNING.

* SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 6 INCHES. 

* SNOW IMPACTS...SNOW...HEAVY AT TIMES...WILL ACCUMULATE ON AREA 
  ROADWAYS LEADING TO DANGEROUS TRAVEL CONDITIONS.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* WIND IMPACTS...EXPECT BLIZZARD CONDITIONS WITH NEAR ZERO VISIBILITY
  AT TIMES THIS EVENING. TRAVEL IS NOT RECOMMENDED DUE TO 
  SIGNIFICANT BLOWING AND DRIFTING SNOW.

* WIND CHILLS: AROUND 20 BELOW BY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION
CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS
WHICH CAN LEAD TO A LIFE THREATENING SITUATION.

&&

$$

MTZ018-020-023-261200-
/O.CON.KGGW.WS.W.0004.000000T0000Z-161226T1200Z/
DANIELS-WESTERN ROOSEVELT-MCCONE-
INCLUDING THE CITIES OF SCOBEY, WOLF POINT, POPLAR, AND CIRCLE
1042 PM MST SUN DEC 25 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

* TIMING...THROUGH EARLY MONDAY MORNING.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 5 INCHES.

* SNOW IMPACTS...PERIODS SNOW WILL RESULT IN SNOW COVERED ROADS 
  AND DANGEROUS TRAVEL AT TIMES.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* WIND IMPACTS...STRONG AND GUSTY WINDS WILL CAUSE LOW VISIBILITY
  FROM BLOWING SNOW. NEAR BLIZZARD CONDITIONS ARE POSSIBLE AT
  TIMES.

* WIND CHILLS...AROUND 20 BELOW BY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT
AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS OR
IMPOSSIBLE. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...KEEP
A WINTER SURVIVAL KIT INCLUDING A FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MTZ017-022-061-261200-
/O.EXT.KGGW.WW.Y.0020.000000T0000Z-161226T1200Z/
CENTRAL AND SOUTHERN VALLEY-GARFIELD-NORTHERN VALLEY-
INCLUDING THE CITIES OF GLASGOW, FORT PECK, HINSDALE, FRAZER, 
JORDAN, AND OPHEIM
1042 PM MST SUN DEC 25 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM MST MONDAY...

* SNOW ACCUMULATIONS...UP TO AN ADDITIONAL INCH OR TWO.

* TIMING...THROUGH EARLY MONDAY MORNING.

* SNOW IMPACTS...PERIODS OF LIGHT TO MODERATE SNOW WILL RESULT IN
  SNOW COVERED ROADS AND DIFFICULT TRAVEL.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* WIND IMPACTS...STRONG AND GUSTY WINDS WILL CAUSE REDUCED 
  VISIBILITY FROM BLOWING SNOW.

* WIND CHILLS...AROUND 20 BELOW BY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITY. USE CAUTION WHILE DRIVING.

&&

$$
616 
WWUS45 KGGW 261018
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
318 AM MST MON DEC 26 2016

...WEATHER CONDITIONS EXPECTED TO GRADUALLY IMPROVE THIS MORNING...

MTZ017-022-061-261130-
/O.CAN.KGGW.WW.Y.0020.000000T0000Z-161226T1200Z/
CENTRAL AND SOUTHERN VALLEY-GARFIELD-NORTHERN VALLEY-
318 AM MST MON DEC 26 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WINTER
WEATHER ADVISORY.

WHILE SCATTERED SNOW SHOWERS REMAIN POSSIBLE THIS MORNING ALONG 
WITH PATCHY BLOWING SNOW...CONDITIONS WILL CONTINUE IMPROVING 
OVER THE NEXT FEW HOURS. THE WINTER WEATHER ADVISORY IS NO LONGER 
IN EFFECT. 

$$

MTZ019-024>027-062-261800-
/O.EXT.KGGW.BZ.W.0002.000000T0000Z-161226T1800Z/
SHERIDAN-RICHLAND-DAWSON-PRAIRIE-WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF PLENTYWOOD, MEDICINE LAKE, SIDNEY, 
FAIRVIEW, GLENDIVE, RICHEY, TERRY, WIBAUX, AND CULBERTSON
318 AM MST MON DEC 26 2016

...BLIZZARD WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING...

* TIMING...THROUGH MID MORNING TODAY.

* SNOW...SNOW WILL CONTINUE TO DIMINISH THIS MORNING WITH UP TO 2
  INCHES ADDITIONAL ACCUMULATION POSSIBLE.

* SNOW IMPACTS...SNOW COVERED ROADS WILL MAKE FOR DANGEROUS TRAVEL
  CONDITIONS THIS MORNING.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* WIND IMPACTS...SIGNIFICANT BLOWING AND DRIFTING SNOW WILL
  CONTINUE TO PRODUCE NEAR ZERO VISIBILITY AT TIMES THIS MORNING
  AND DANGEROUS TRAVEL CONDITIONS.

* WIND CHILLS...AROUND 20 BELOW EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION
CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS
WHICH CAN LEAD TO A LIFE THREATENING SITUATION.

&&

$$

MTZ018-020-023-261800-
/O.EXT.KGGW.WS.W.0004.000000T0000Z-161226T1800Z/
DANIELS-WESTERN ROOSEVELT-MCCONE-
INCLUDING THE CITIES OF SCOBEY, WOLF POINT, POPLAR, AND CIRCLE
318 AM MST MON DEC 26 2016

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* TIMING...THROUGH MID MORNING TODAY.

* SNOW ACCUMULATIONS...AN INCH OR TWO OF ADDITIONAL ACCUMULATION
  POSSIBLE BEFORE SNOW DIMINISHES LATER THIS MORNING.

* SNOW IMPACTS...SNOW COVERED ROADS WILL MAKE FOR DANGEROUS TRAVEL
  CONDITIONS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* WIND IMPACTS...GUSTY WINDS WILL CAUSE LOW VISIBILITY AT TIMES 
  FROM BLOWING AND DRIFTING SNOW. 

* WIND CHILLS...AROUND 20 BELOW EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT
AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS OR
IMPOSSIBLE. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...KEEP
A WINTER SURVIVAL KIT INCLUDING A FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
760 
WWUS45 KGGW 261756 
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1056 AM MST MON DEC 26 2016

MTZ019-024>027-062-261900-
/O.CAN.KGGW.BZ.W.0002.000000T0000Z-161226T1800Z/
SHERIDAN-RICHLAND-DAWSON-PRAIRIE-WIBAUX-EASTERN ROOSEVELT-
1056 AM MST MON DEC 26 2016

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE
BLIZZARD WARNING.

SNOW IS ENDING ACROSS THE AREAS WITH WIND GUSTS DIMINISHING TO
BELOW 35 TO 40 MPH. CONDITIONS ARE EXPECTED TO CONTINUE TO IMPROVE
THROUGH THE AFTERNOON. THEREFORE THE BLIZZARD WARNING HAS BEEN
CANCELLED.

DIFFICULT TRAVEL CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE
DAY DUE TO DRIFTED OVER AND SNOW PACKED ROADWAYS. CHECK THE LATEST
ROAD REPORTS BEFORE TRAVELING. 

$$

MTZ018-020-023-261900-
/O.CAN.KGGW.WS.W.0004.000000T0000Z-161226T1800Z/
DANIELS-WESTERN ROOSEVELT-MCCONE-
1056 AM MST MON DEC 26 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WINTER
STORM WARNING.

SNOW HAS ENDED ACROSS THE AREAS WITH WIND GUSTS DIMINISHING TO 
BELOW 30 MPH. CONDITIONS ARE EXPECTED TO CONTINUE TO IMPROVE 
THROUGH THE AFTERNOON. THEREFORE THE WINTER STORM WARNING HAS 
BEEN CANCELLED.

DIFFICULT TRAVEL CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE
DAY DUE TO DRIFTED OVER AND SNOW PACKED ROADWAYS. CHECK THE LATEST
ROAD REPORTS BEFORE TRAVELING. 

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this blizzard warning went out at Dec 24, 2:35 PM MST, 7 hours 7 minutes earlier.

Area forecast discussion, Dec 24, 2:35 PM MST, 7 hours 7 minutes before
Area Forecast Discussion
National Weather Service GLASGOW MT
235 PM MST Sat Dec 24 2016

.SHORT TERM...for northeast Montana...tonight through Mon...
The holiday weekend winter storm begins today with intermittent
light to moderate snow across northeast Montana which will
increase in coverage and intensity late this evening and
overnight. This will continue throughout the day Sunday, but
expect periods of heavier snow...particularly during the early
morning hours over northern and western portions of our area, and
further east Sunday afternoon and overnight. Through Monday
morning, most of northeast Montana can expect between 2 to 5
inches of snow...the exception being along the North Dakota
border, which could see more, between 6 and 9 inches by Monday
morning.

Winds will be out of the east through midnight...becoming north
on Sunday. Sustained winds will mainly be at 15 to 25 mph with
gusts to 35 mph over most of the area. Latest 12Z model consensus
shows the low intensifying as it moves northeast through the
Dakotas late Sunday and early Monday, and winds along the North
Dakota border will increase some due to that. Blowing snow is a
concern, especially as winds increase along with heavier snowfall
to the east Sunday afternoon. As it stands now, the current winter
storm advisories/warnings look sufficient. Winds don't look to be
quite intense enough to warrant anything stronger, but will
continue to monitor this as the situation develops.

As the system clears out of the area, expect to see very cold
wind chills Monday morning. Most of the area will see wind chills
in the teens below zero, with higher elevations and low valleys
potentially seeing wind chills less than 20 below. Hickford

.LONG TERM...Mon night through Sat...

Forecast is still in great shape from this morning, and no major
updates were needed for the afternoon update today.

Bigelbach

PREVIOUS DISCUSSION: A shortwave trough Monday Night with a warm
front is quickly followed by a shortwave ridge on Tuesday morning
in nearly zonal flow aloft. With limited moisture, expect no
precipitation with the wave Monday Night. Look for much warmer
temperatures on Tuesday as Arctic air mass moves to the east.

An upper trough moves through the area Tuesday Night with a cold
front that will bring gusty west winds and little chance for snow.
The gusty west winds will continue on Wednesday and may cause some
of the snow received over the weekend to drift if it is still
loose.

Northwest flow aloft will prevail on Thursday as the upper trough
moves to the east and a ridge moves into the Pacific Coast. Look
for dry weather with near normal temperatures as surface high
pressure will be over the area.

Models are pointing towards a cold front either Friday afternoon
or night as an upper trough drops south from Canada. GFS is more
generous than the ECMWF with the moisture and precipitation at
this point. Will mention a chance of snow for now. Colder
temperatures are expected on Saturday. Forrester

&&

.AVIATION...

There will be a mix of IFR and MVFR ceilings tonight and Sunday.
Ceiling will be 1500 feet AGL or less most of the time. Higher
terrain will be obscured at times. Widespread snow will move into
the area from west to east this evening and continue all day
Sunday. Blowing snow is also expected.

ENE winds will be 10 to 20 knots tonight and northeast on Sunday.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 5 PM MST Sunday for Central and
Southeast Phillips...Central and Southern Valley...Daniels...
Garfield...McCone...Northern Phillips...Northern Valley...
Petroleum...Southwest Phillips...Western Roosevelt.

Winter Storm Warning from 11 PM this evening to 5 AM MST Monday
for Eastern Roosevelt...Sheridan.

Winter Storm Warning from 5 AM Sunday to 5 AM MST Monday for
Dawson...Prairie...Richland...Wibaux.

&&

weather.gov/glasgow
Hazardous weather outlook, Dec 24, 2:34 PM MST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
234 PM MST SAT DEC 24 2016

MTZ016>018-020>023-059>061-251045-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY-
234 PM MST SAT DEC 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT BEGINNING THIS EVENING FOR
2 TO 5 INCHES OF SNOW AND REDUCED VISIBILITY IN BLOWING SNOW.
DIFFICULT TRAVEL CONDITIONS ARE EXPECTED AS A RESULT OF THESE
WINTER WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH LATE SUNDAY
AFTERNOON FOR 2 TO 5 INCHES OF SNOW AND REDUCED VISIBILITY IN
BLOWING SNOW. DIFFICULT TRAVEL CONDITIONS ARE EXPECTED AS A RESULT
OF THESE WINTER WEATHER CONDITIONS. GUSTY NORTHWEST WINDS WILL
ALSO DRIVE WIND CHILL READINGS DOWN TO BETWEEN 10 BELOW AND 20
BELOW ZERO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ019-024>027-062-251045-
SHERIDAN-RICHLAND-DAWSON-PRAIRIE-WIBAUX-EASTERN ROOSEVELT-
234 PM MST SAT DEC 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT STARTING TONIGHT FOR 6 TO 9
INCHES OF SNOW AND LOW VISIBILITY IN BLOWING SNOW. DANGEROUS
TRAVEL CONDITIONS CAN RESULT AT TIMES WITH THESE WINTER WEATHER
CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER STORM WARNING IS IN EFFECT THROUGH SUNDAY NIGHT FOR 6 TO
9 INCHES OF SNOW AND LOW VISIBILITY IN BLOWING SNOW. DANGEROUS
TRAVEL CONDITIONS CAN RESULT AT TIMES WITH THESE WINTER WEATHER
CONDITIONS. GUSTY NORTHWEST WINDS WILL ALSO DRIVE WIND CHILL
READINGS DOWN TO BETWEEN 10 BELOW AND 20 BELOW ZERO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Blizzard Warnings in Montana, 2016Every blizzard warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.